|Lipids out of wacks
Jun 24, 2004
Greetings- Recently I have found that my lipid profile has been worsening. A year ago I was diagnosed as approaching "insulin resistant" so my Endocrinologist put me on Actos. Then my triglycerides shot up from 238 to 555 about the same time that I added Viramune to my 2 year running therapy of Trizivir. I can't help but suspect the Viramune, but my HIV doctor says that there is no evidence of that. Now my Endocrinologist wants to put me on Tricor for the triglycerides.
I was told Viramune was to "backup" the Trizivir so I wonder if I'm taking the Actos and/or Tricor for a reaction from the HIV meds? Another question would be any negative interaction with all of these medications ? And is there any alternative mediations I should consider that would be better for my lipid profile?
I had a buffalo hump removed 6 years ago and after that had a 1 year break from meds. I do have minor lipodystrophy signs on the limbs and a slight belly that is hard to work down. - Thank you very much.
Response from Dr. Moyle
There sounds like there is some 'swallowing the spider to catch the fly' going on here. Actos has not been well studied in HIV but its close relative Avandia causes a rise in triglycerides and cholesterol, an observation consistent across the 3 reported randomized studies. I suspect the Actos is the problem for you triglycerides.
I would suggest a trial of stopping the Actos or, depending on how bad the insulin resistance is, replacing it with metformin, another insulin sensitiser which has been studied in HIV and which actually reduced triglycerides modestly and reduced abdominal fat
I hope this heps
- Risks Of Contracting HIV From Blowjob From A Prostitute
- Groin Pain After Swallowing Cum Worried I Have HIV
- Night Sweats After Receptive Anal Sex With Condom What Are The Chances Of HIV
- Pain In Penis After Touching Dried Semen What Are The Chances Of HIV
- Painful Red Spots After Giving Handjob Worried I Have HIV
- White Bumps On Penis After Touching Urine Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.